Medical questions & health advice by board certified doctors
"Can GERD cause yellow stools and abdominal pain?"
I have GERD which has been acting up the last two weeks, but I also have abdominal pain off and on on my right and left side. Gets worse when laying down on my side or tummy. I also have yellow stools. No weight loss, just nausea in the morning and heartburn, pain after eating.
Any time that there is a persistent and significant change in your bowel habits which accompanies persistent pain, it is important to speak with your doctor about what could be happening. GERD, or gastro esophageal reflux disease, is not likely to explain either the changes in your stool or the abdominal pain that you have been suffering from. What is more concerning is that you could be having problems with either your liver or your gall bladder, or other parts of your bowels. While there are many potential causes of your symptoms, some of them can be very serious and you should speak with your doctor soon so that he or she can order the appropriate tests and hear more about your history. This would then allow you to be treated appropriately if it is needed, or to at least understand what is happening to you. There are questions that need to be asked about the relation of the pain to eating (before or after), as well as if there is anything that makes it better or worse. Please speak to your primary care doctor soon to begin the process, and explain your various symptoms and what you have done to relieve them.
Need more info?See a gastroenterologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.